Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 133, NWS State College, PA

August 21, 20146 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 21, 2014, 3:02 PM EDT for 6 counties in Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2014, 3:02 PM EDT (19:02 UTC)
Expired
Aug 21, 2014, 4:00 PM EDT
In force
58 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 107 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WUUS51 KCTP 211902
SVRCTP
PAC037-093-097-107-109-119-212000-
/O.NEW.KCTP.SV.W.0133.140821T1902Z-140821T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
302 PM EDT THU AUG 21 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
  EAST CENTRAL UNION COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHEASTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTH CENTRAL COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
  WEST CENTRAL SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 400 PM EDT

* AT 302 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS AROUND 60
  MPH. THIS STORM WAS LOCATED OVER WINFIELD...AND MOVING SOUTHEAST AT
  20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUNBURY...SHAMOKIN...MILTON...MOUNT CARMEL...LEWISBURG...
  SELINSGROVE...NORTHUMBERLAND...KULPMONT...WINFIELD...ELYSBURG...
  FAIRVIEW-FERNDALE...RIVERSIDE...TREVORTON...SHAMOKIN DAM...
  LINNTOWN...MARSHALLTON...HUMMELS WHARF...MONTANDON...LAVELLE AND
  KRATZERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.

PREPARE FOR LARGE HAIL. STAY SAFE INDOORS. CONSIDER MOVING
AUTOMOBILES INTO A GARAGE.

THIS IS A SUPERCELL THUNDERSTORM. SUPERCELL STORMS ARE CAPABLE OF
PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE
HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...AND POSSIBLY TORNADOES. MOVE
QUICKLY TO A SAFE SHELTER...PREFERABLY INTO A BASEMENT...OR AN
INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.

&&

LAT...LON 4085 7698 4101 7688 4085 7633 4061 7650
TIME...MOT...LOC 1902Z 297DEG 16KT 4090 7685 

$$

LA CORTE
1 follow-up statement
039 
WWUS51 KCTP 211941
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
341 PM EDT THU AUG 21 2014

PAC093-109-119-211950-
/O.CAN.KCTP.SV.W.0133.000000T0000Z-140821T2000Z/
MONTOUR PA-UNION PA-SNYDER PA-

341 PM EDT THU AUG 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTOUR...EAST
CENTRAL UNION AND NORTHEASTERN SNYDER COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4061 7650 4078 7683 4092 7670 4089 7656
      4088 7655 4088 7653 4089 7653 4085 7633
TIME...MOT...LOC 1940Z 304DEG 9KT 4081 7670 

$$

PAC037-097-107-212000-
/O.CON.KCTP.SV.W.0133.000000T0000Z-140821T2000Z/
COLUMBIA PA-SCHUYLKILL PA-NORTHUMBERLAND PA-
341 PM EDT THU AUG 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTH CENTRAL COLUMBIA...WEST CENTRAL SCHUYLKILL AND SOUTHERN
NORTHUMBERLAND COUNTIES...

AT 340 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR TREVORTON...MOVING SOUTHEAST AT 10
MPH.

THE STORM APPEARS TO HAVE WEAKENED SLIGHTLY. IF THIS TREND CONTINUES 
THE WARNING MAY BE CANCELED.

LOCATIONS IMPACTED INCLUDE...
SHAMOKIN...MOUNT CARMEL...KULPMONT...ELYSBURG...FAIRVIEW-FERNDALE...
TREVORTON...MARSHALLTON...LAVELLE...NUMIDIA...WILBURTON NUMBER ONE...
WILBURTON NUMBER TWO...STONINGTON...LECK KILL...KNOEBELS GROVE...
EDGEWOOD...HEGINS...MARION HEIGHTS...SNYDERTOWN...PITMAN AND SEVEN
POINTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...
AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY
INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.

&&

LAT...LON 4061 7650 4078 7683 4092 7670 4089 7656
      4088 7655 4088 7653 4089 7653 4085 7633
TIME...MOT...LOC 1940Z 304DEG 9KT 4081 7670 

$$

LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:59 PM EDT, 3 minutes earlier.

Area forecast discussion, Aug 21, 2:59 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
259 PM EDT THU AUG 21 2014

.SYNOPSIS...
AN UPPER TROF WILL SLOWLY TRACK EAST OF THE REGION BY FRIDAY
EVENING...ALLOWING A LARGE AREA OF HIGH PRESSURE OVER NORTHERN
NEW ENGLAND TO BUILD ACROSS THE REGION THIS WEEKEND. WARMER AND
DRIER CONDITIONS ARE EXPECTED NEXT WEEK...AS HIGH PRESSURE EXPANDS
OVER THE EASTERN UNITED STATES.

&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS IMPACTING MOST OF
CENTRAL PA THIS AFTERNOON...WITH LIKELY COVERAGE FROM THE WEST
CENTRAL MOUNTAINS EASTWARD TO THE MIDDLE SUSQ RIVER VALLEY. STORMS
ARE LOCALLY MARGINAL...WITH LLVL SHEAR PROFILES (0-3KM EHI)
SUPPORTIVE OF ROTATION. WHILE STRUCTURES HAVE NOT PERSISTED FOR
MORE THAN A FEW TO SEVERAL SCANS...STORMS WILL NEED TO BE WATCHED
CLOSELY FOR LLVL ROTATION GIVEN LOW LCLS AND ELEVATED EHIS THIS
AFTERNOON INTO EARLY EVENING. THE OVERNIGHT WILL FEATURE A REPLAY
OF RECENT NIGHTS FOG AND LOW CLOUDS WITH LOCALLY DENSE FOG IN THE
10-13Z TIMEFRAME.

&&

.SHORT TERM /FRIDAY/...
UPPER TROF AXIS WILL SLOWLY TRACK TO NEW ENG BY FRI MORNING.
MODELS ARE TRACKING A TRAILING SHORTWAVE SEWRD THRU CENTRAL PA
FRIDAY AFTERNOON...WITH A FINAL ROUND CONVECTION LIKELY FRI AFTN-
EVE. ONCE AGAIN KEPT LIKELY POPS ALONG AND SOUTH OF THE SHEAR AXIS...
WHICH MODELS INDICATE FROM KBFD TO KTHV. SOUTH OF THIS
AREA...HEAVY DOWNPOURS IN HIGH PW ENVIRONMENT WILL BRING ANOTHER
DAY OF LCLY HEAVY RAINFALL. AS PREVIOUSLY MENTIONED...SOME
CONVECTION ALLOWING MODELS PRODUCE 2 TO 4 INCH PLUS AMOUNTS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
CONVECTION SHOULD DIMINISH AND PUSH SOUTH OF THE STATE FRIDAY
NIGHT...AS SHORTWAVE DIVES SOUTH OF THE AREA. BEHIND THIS
FEATURE...BACKDOOR COLD FRONT IS PROGGED TO WORK SWRD THRU CENTRAL
PA FRI NIGHT. MOIST EASTERLY FLOW ASCENDING THE APPALACHIANS MAY
PRODUCE LOW CLOUDS AND SPOTTY DRIZZLE LATE FRIDAY NIGHT.

LARGE SFC HIGH OVR NEW ENG WILL BE THE PRIMARY DRIVER OF OUR WX THRU
MOST OF THE EXTENDED FCST. MOIST...EASTERLY FLOW OFF THE ATLANTIC
WILL LIKELY PRODUCE A DULL AND COOL SATURDAY...WITH AM LOW CLOUDS
GIVING WAY TO A BIT OF BRIGHTENING BY AFTN. GEFS 925 TEMPS OF ONLY
16C-18C IMPLY MAX TEMPS FROM JUST THE U60S OVR THE HIGH TERRAIN OF
THE CENTRAL MTNS...TO THE M70S OVR THE SUSQ VALLEY.

MED RANGE GUIDANCE INDICATES HIGH PRES AND ASSOC DRY AIR MASS WILL
DRIFT SOUTH LATE THIS WEEKEND...BRINGING FAIR AND BRIGHTER WX TO
CENTRAL PA. PTSUNNY SKIES SHOULD HELP TEMPS REBOUND A BIT ON
SUNDAY...BUT STILL REMAIN BLW NORMAL.

EARLIER CONCERNS OF CENTRAL PA DEALING WITH RING OF FIRE CONVECTION
APPEAR TO BE WANING...AS LARGE SCALE SUBSIDENCE AND DRY AIR ARE THE
THEMES OF THE MED RANGE GUIDANCE EARLY NEXT WEEK BENEATH SFC RIDGE
ALONG THE E COAST. FCST CONFIDENCE BEGINS LOWER BY THE MIDDLE OF
NEXT WEEK...WHEN MED RANGE MDLS BEGIN TO DIVERGE. GEFS KEEPS RIDGE
AND FAIR WX GOING THRU WED...WHILE ECMWF ENSEMBLE DATA INDICATES A
WEAK COLD FRONT COULD PUSH SE INTO THE REGION. THUS...HAVE ADDED A
LOW CHC OF TSRA WED. WHAT APPEARS CERTAIN IS THAT THE COOL TEMPS OF
THIS WEEKEND WILL GIVE WAY TO A SLOW WARMING TREND THRU THE FIRST
HALF OF NEXT WEEK...AS COOL AIR MASS MODIFIES UNDER STILL STRONG
AUGUST SUN. GEFS AND EC ENS 850 TEMPS SUPPORT HIGH RETURNING TO ABV
NORMAL BY WED.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
HI RES MODELS CONT TO DEPICT ISOLD SHRA AND TSTMS OVER CENTRAL PA
THIS AFTERNOON. LCL HEAVY RAIN PRODUCING MVFR TO IFR CIGS AND
VSBYS THROUGH THIS EVENING ACROSS PORTIONS OF THE WEST CENTRAL AND
CENTRAL MOUNTAINS.

ANTICIPATE DECREASING COVERAGE OF SHRA AND TSTMS INTO THE
EVE/OVERNIGHT PERIOD WITH AREAS OF FOG/ST POSSIBLY RE- DEVELOPING
WITH SOME CLEARING/LGT WINDS/MOIST AIRMASS ESP IN THE NORTH. WILL
NEED TO WATCH UPSTREAM IN THE OH VLY FOR POSSIBLE CONVECTIVE
COMPLEX. FOR NOW EXPECT THIS MESOSCALE SYSTEM TO STAY SW OF THE
AIRSPACE FROM OH TO WV.

OUTLOOK...
FRI-SAT...AM LOW CIGS/FOG FOLLOWED BY SCT SHOWERS/TSTMS AND BRIEF
MVFR/IFR RESTRICTIONS.
SUN-TUE...AM LOW CIGS PSBL. OTHERWISE MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR
LONG TERM...FITZGERALD
AVIATION...DEVOIR
Hazardous weather outlook, Aug 21, 5:27 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
527 AM EDT THU AUG 21 2014

PAZ004-005-010-011-017>019-024>028-033>036-056-063>065-220930-
WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-CUMBERLAND-ADAMS-YORK-
527 AM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED TO
DEVELOP ACROSS THE SOUTHWEST HALF OF PENNSYLVANIA FRIDAY AFTERNOON
IN THE VICINITY OF A STALLED FRONTAL BOUNDARY. THERE IS A SLIGHT
CHANCE THAT RAINFALL COULD BE HEAVY ENOUGH TO CAUSE FLOODING IN A
FEW SPOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-012-037-041-042-045-046-049>053-057>059-066-220930-
POTTER-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-LANCASTER-
527 AM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 21, 1:44 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
144 PM EDT THU AUG 21 2014

PAZ045-046-049-050-211815-
UNION PA-SOUTHERN CLINTON PA-SNYDER PA-SOUTHERN LYCOMING PA-
144 PM EDT THU AUG 21 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 143 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR CARROLL TO NEAR MCELHATTAN...AND MOVING
SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS...CREATING
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF POOR DRAINAGE
AREAS. WIND GUSTS TO 30 MPH WILL BE POSSIBLE.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  CARROLL AROUND 200 PM EDT.
  MIFFLINBURG...LINNTOWN...VICKSBURG...R.B. WINTER STATE PARK...
SPRUCE RUN RESERVOIR...SAND BRIDGE STATE PARK AND FOREST HILL AROUND
210 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BUCKNELL...
LOGANTON...LOCK HAVEN UNIVERSITY...NEW BERLIN...OVAL AND HARTLETON.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 182 AND 200.

LAT...LON 4085 7681 4085 7707 4096 7723 4104 7715
      4100 7729 4114 7749 4115 7748 4116 7717
      4096 7688 4091 7685 4088 7680
TIME...MOT...LOC 1743Z 304DEG 16KT 4108 7716 4108 7731

DEVOIR
Special weather statement, Aug 21, 1:55 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
155 PM EDT THU AUG 21 2014

PAZ017>019-026-211830-
NORTHERN CENTRE PA-SOUTHERN CENTRE PA-CLEARFIELD PA-HUNTINGDON PA-
155 PM EDT THU AUG 21 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 154 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BLACK MOSHANNON STATE PARK...MOVING EAST AT 40 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PORT MATILDA AROUND 200 PM EDT.
  PARK FOREST VILLAGE...STORMSTOWN AND JULIAN AROUND 210 PM EDT.
  STATE COLLEGE...BELLEFONTE...BOALSBURG...PLEASANT GAP...LEMONT...
HOUSERVILLE AND PINE GROVE MILLS AROUND 220 PM EDT.
  CENTRE HALL AROUND 230 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WALLACETON...
KYLERTOWN...TUSSEY MOUNTAIN SKI AREA...UNIONVILLE...MORRISDALE...
UNIVERSITY PARK AIRPORT...GRASSFLAT...PENNSYLVANIA MILITARY MUSEUM...
WEST DECATUR AND PENNSYLVANIA STATE UNIVERSITY.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 80 BETWEEN MILE MARKERS 122 AND 148...AND BETWEEN MILE
MARKERS 150 AND 164.
 INTERSTATE 99 BETWEEN MILE MARKERS 56 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4073 7813 4074 7812 4074 7816 4088 7843
      4111 7833 4094 7751 4062 7778 4057 7783
TIME...MOT...LOC 1754Z 288DEG 33KT 4090 7810

COLBERT
Special weather statement, Aug 21, 2:00 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
200 PM EDT THU AUG 21 2014

PAZ027-028-211900-
MIFFLIN PA-JUNIATA PA-
200 PM EDT THU AUG 21 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 159 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BELLEVILLE...MOVING SOUTHEAST AT 15 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BELLEVILLE AROUND 200 PM EDT.
  REEDSVILLE AROUND 210 PM EDT.
  LEWISTOWN...BURNHAM...HIGHLAND PARK...YEAGERTOWN AND STRODES MILLS
AROUND 220 PM EDT.
  JUNIATA TERRACE AROUND 230 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BARRVILLE...PORT
ROYAL...MIFFLIN...MAITLAND AND MIFFLINTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4061 7779 4063 7777 4063 7775 4068 7768
      4068 7770 4070 7770 4070 7768 4060 7723
      4044 7756
TIME...MOT...LOC 1759Z 305DEG 15KT 4063 7771

CR
Special weather statement, Aug 21, 2:11 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
211 PM EDT THU AUG 21 2014

PAZ017-018-025-211845-
NORTHERN CENTRE PA-CLEARFIELD PA-BLAIR PA-
211 PM EDT THU AUG 21 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 210 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
JEFFRIES...MOVING SOUTHEAST AT 40 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
IS ALSO POSSIBLE.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HOUTZDALE AROUND 220 PM EDT.
  OSCEOLA MILLS AND SANDY RIDGE AROUND 230 PM EDT.
  TYRONE AND BALD EAGLE AROUND 240 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RAMEY...LUMBER CITY...
GRAMPIAN...BRISBIN AND TROUTVILLE.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 80 BETWEEN MILE MARKERS 103 AND 105.
 INTERSTATE 99 BETWEEN MILE MARKERS 50 AND 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4115 7867 4080 7815 4079 7815 4074 7823
      4074 7812 4071 7816 4071 7818 4070 7819
      4068 7827 4100 7880
TIME...MOT...LOC 1810Z 304DEG 36KT 4091 7846

CR
Special weather statement, Aug 21, 2:29 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
229 PM EDT THU AUG 21 2014

PAZ018-019-026-027-211900-
MIFFLIN PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA-HUNTINGDON PA-
229 PM EDT THU AUG 21 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 228 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEMONT...MOVING SOUTHEAST AT 25 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BOALSBURG AND PLEASANT GAP AROUND 230 PM EDT.
  CENTRE HALL AROUND 240 PM EDT.
  SEVEN MOUNTAINS AND POTTERS MILLS AROUND 250 PM EDT.
  MILROY AROUND 300 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BARRVILLE...UNIVERSITY
PARK AIRPORT...TUSSEY MOUNTAIN SKI AREA...PENNSYLVANIA MILITARY
MUSEUM...PENNSYLVANIA STATE UNIVERSITY AND UNIONVILLE.

THIS INCLUDES INTERSTATE 99 BETWEEN MILE MARKERS 63 AND 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4089 7816 4096 7792 4081 7743 4060 7775
TIME...MOT...LOC 1828Z 293DEG 22KT 4080 7783

CR
Special weather statement, Aug 21, 2:45 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
245 PM EDT THU AUG 21 2014

PAZ018-019-211915-
NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
245 PM EDT THU AUG 21 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 244 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BLACK MOSHANNON STATE PARK...MOVING EAST AT 30 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  STORMSTOWN AROUND 250 PM EDT.
  PARK FOREST VILLAGE...RAMBLEWOOD AND JULIAN AROUND 300 PM EDT.
  STATE COLLEGE...BELLEFONTE...LEMONT...HOUSERVILLE AND PINE GROVE
MILLS AROUND 310 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE UNIVERSITY PARK
AIRPORT...PENNSYLVANIA STATE UNIVERSITY AND UNIONVILLE.

THIS INCLUDES INTERSTATE 99 BETWEEN MILE MARKERS 57 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4085 7829 4086 7825 4087 7825 4088 7824
      4088 7825 4089 7822 4091 7822 4094 7816
      4096 7817 4096 7813 4094 7812 4095 7809
      4092 7775 4074 7784 4069 7794 4072 7804
      4081 7831
TIME...MOT...LOC 1844Z 282DEG 25KT 4086 7808

CR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 8:28 PM EDTSpecial Weather StatementCTPElk47 min
Aug 21, 1:34 PM EDTSpecial Weather StatementCTPMontour56 min
Aug 21, 1:44 PM EDTSpecial Weather StatementCTPUnion31 min
Aug 21, 1:52 PM EDTSevere Thunderstorm WarningCTPNorthumberland, Snyder, Union33 min
Aug 21, 1:55 PM EDTSpecial Weather StatementCTPCentre35 min
Aug 21, 2:00 PM EDTSpecial Weather StatementCTPJuniata, Mifflin60 min
Aug 21, 2:11 PM EDTSpecial Weather StatementCTPClearfield34 min
Aug 21, 2:29 PM EDTSpecial Weather StatementCTPCentre31 min
Aug 21, 2:41 PM EDTSevere Thunderstorm WarningCTPMontour, Northumberland, Union22 min
Aug 21, 2:45 PM EDTSpecial Weather StatementCTPCentre30 min
Aug 21, 2:48 PM EDTSevere Thunderstorm WarningCTPCumberland, Juniata, Mifflin, Perry57 min
Aug 21, 3:16 PM EDTTornado WarningCTPCumberland, Perry44 min
Aug 21, 3:19 PM EDTSpecial Weather StatementCTPClearfield26 min
Aug 21, 3:47 PM EDTSpecial Weather StatementCTPMifflin28 min
Aug 21, 3:55 PM EDTSpecial Weather StatementCTPClearfield35 min
Aug 21, 3:55 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Perry, York65 min
Aug 21, 4:14 PM EDTAreal Flood AdvisoryCTPCumberland, Perry2 hr
Aug 21, 4:25 PM EDTSpecial Weather StatementCTPClearfield35 min
Aug 21, 4:31 PM EDTSevere Thunderstorm WarningCTPLycoming, Potter, Tioga59 min
Aug 21, 4:36 PM EDTAreal Flood AdvisoryCTPClearfield114 min
Aug 21, 4:38 PM EDTSevere Thunderstorm WarningCTPClearfield52 min
Aug 21, 4:40 PM EDTSpecial Weather StatementCTPCameron35 min
Aug 21, 4:43 PM EDTSpecial Weather StatementCTPMifflin32 min
Aug 21, 5:03 PM EDTAreal Flood AdvisoryCTPCumberland, Perry117 min
Aug 21, 5:17 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield58 min
Aug 21, 5:28 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga62 min
Aug 21, 5:30 PM EDTSpecial Weather StatementCTPCumberland45 min
Aug 21, 5:34 PM EDTSpecial Weather StatementCTPTioga41 min
Aug 21, 5:35 PM EDTAreal Flood WarningCTPPotter, Tioga3 hr
Aug 21, 5:54 PM EDTAreal Flood WarningCTPClearfield3 hr
Aug 21, 6:03 PM EDTAreal Flood AdvisoryCTPLycoming117 min
Aug 21, 6:05 PM EDTSpecial Weather StatementCTPYork40 min
Aug 21, 6:15 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, York3 hr
Aug 21, 6:26 PM EDTSevere Thunderstorm WarningCTPLycoming, Northumberland, Union39 min
Aug 21, 6:46 PM EDTSpecial Weather StatementCTPPotter44 min
Aug 21, 7:19 PM EDTSpecial Weather StatementCTPYork26 min
Aug 21, 7:34 PM EDTSevere Thunderstorm WarningCTPYork26 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.